MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0827CSF10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes Headache (1880); Muscle Weakness/Atrophy (1967)
Date of Event 11/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Investigation conclusion pending completion of device anlaysis.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "procedure: stent assisted coiling of an acom aneurysm.Products accessed: neuronmax 6f 90cm, navien 072", gama17_ds, atlas, 1x stryker's 360 coil 9x30.Optima complex-10 soft 8x27 was the 2nd coil.The coil was taken out of the dispenser, back flushed and loaded into gama17.Upon loading, dr felt friction inside the coil.The coil was retrieved back into its protective white sleeve and inspected.No stretching, pre-detachment, or kink was seen.Coil was loaded back into gama, loading was smooth.The first 4th loops of the coil was deployed in one go (dr did not have control of the coil), dr was not happy with the coil's shape, he tried to reposition the coil and felt that the coil was pre-detached.The detached coil was later retrieved out of the aneurysm using catchviewmaxi50.Due to loss of control of the coil deployment, the tip of the aneurysm was perforated.Perforation was thrombosed few hours after the case and patient is ok." (b)(6) 2022, additional information provided by issuer - "- it is mentioned that "dr did not have control of the coil".Is this just indicating that the coil prematurely detached? yes the coil had prematurely detached inside the microcatheter.- it is reported that "the tip of the aneurysm was perforated".Does the physician believe that the failure of the optima coil is what caused the aneurysm to become perforated, or was the perforation caused from a different device/factor? the bleed from the perforation was spotted after a ct was done in 8 hours after the procedure.The physician suspected that the perforation was done by the coil as only the coil did not perform up to expectation.- what was the tortuosity of the patient's anatomy? there was no great tortuosity in the patient's anatomy.Physician's comment that tortuosity is not an issue with this patient.- is the microcatheter that was used during the incident available for analysis? the sl-10 used for coiling is not available for analysis.- were there any clinical patient had a small clinical deficit, slight headaches and low power to arm, but resolved after medication.".
 
Event or Problem Description
It was reported that: "procedure: stent assisted coiling of an acom aneurysm.Products accessed: neuronmax 6f 90cm, navien 072", gama17_ds, atlas, 1x stryker's 360 coil 9x30.Optima complex-10 soft 8x27 was the 2nd coil.The coil was taken out of the dispenser, back flushed and loaded into gama17.Upon loading, dr felt friction inside the coil.The coil was retrieved back into its protective white sleeve and inspected.No stretching, pre-detachment, or kink was seen.Coil was loaded back into gama, loading was smooth.The first 4th loops of the coil was deployed in one go (dr did not have control of the coil), dr was not happy with the coil's shape, he tried to reposition the coil and felt that the coil was pre-detached.The detached coil was later retrieved out of the aneurysm using catchviewmaxi50.Due to loss of control of the coil deployment, the tip of the aneurysm was perforated.Perforation was thrombosed few hours after the case and patient is ok." 29nov2022, additional information provided by issuer - "- it is mentioned that "dr did not have control of the coil".Is this just indicating that the coil prematurely detached? yes the coil had prematurely detached inside the microcatheter.- it is reported that "the tip of the aneurysm was perforated".Does the physician believe that the failure of the optima coil is what caused the aneurysm to become perforated, or was the perforation caused from a different device/factor? the bleed from the perforation was spotted after a ct was done in 8 hours after the procedure.The physician suspected that the perforation was done by the coil as only the coil did not perform up to expectation.- what was the tortuosity of the patient's anatomy? there was no great tortuosity in the patient's anatomy.Physician's comment that tortuosity is not an issue with this patient.- is the microcatheter that was used during the incident available for analysis? the sl-10 used for coiling is not available for analysis.- were there any clinical patient had a small clinical deficit, slight headaches and low power to arm, but resolved after medication.".
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we noted 2 coil systems were returned; - we noted that both coil systems were not a balt usa device.Root cause of the detachment issue indicated by the coil system cannot be determined as the returned product was not a balt usa device.Should the correct device be returned, the investigation will be updated accordingly.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.One additional complaint against lot number f211100616 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key16024551
Report Number3014162263-2022-00041
Device Sequence Number20570810
Product Code HCG
UDI-Device Identifier00818053026232
UDI-Public00818053026232
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0827CSF10
Device Catalogue NumberN/A
Device Lot NumberF211100616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown